Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 26, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 10, 2001, 9:59 PM EDT for Marion County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2001, 9:59 PM EDT (01:59 UTC)
- Expired
- Jul 11, 2001, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marion County, WV
The radar
The Pittsburgh radar (KPBZ), 114 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 110207 FFWPBZ WVC049-110500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 959 PM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MARION COUNTY IN WEST VIRGINIA * UNTIL 100 AM EDT * AT 1000 PM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLOODING CONTINUING IN THE FAIRMONT AREA. ROUTE 19 REMAINS FLOODED ALONG WITH OTHER SECONDARY ROADS IN THE PLEASANT VALLEY AND BOOTHDALE AREAS. NUMEROUS HOMES WERE FLOODED. THE AREA RECEIVING THE MOST RAIN SINCE 7 PM HAS BEEN GLADY CREEK BASIN WITH 3.7 INCHES. RADAR ALSO ESTIMATES 3.6 INCHES IN THE MILLERSVILLE AND ROBINSON RUN AREA. THE CITY OF FAIRMONT RECEIVED 3.3 INCHES. NO ADDITIONAL RAIN IS EXPECTED OVERNIGHT...BUT RUNOFF WILL CONTINUE THE NEXT SEVERAL HOURS CAUSING ADDITIONAL FLOODING. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. BE ESPECIALLY CAREFUL AT NIGHT AS IT IS #HARDER TO SEE THE FLOODED ROADWAYS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 7:11 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 10, 7:11 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 711 PM EDT TUE JUL 10 2001 JUST DID A ZONE UPDATE TO CLEAR SVR TSTM WATCH FOR MUCH OF OUR AREA. WE LEFT THE WATCH IN NRN WV AND GARRETT CTY MD. PIT 62 78 55 76 / 70 10 10 10 HLG 62 78 55 76 / 70 10 10 10 MGW 64 80 55 77 / 70 10 10 10 ZZV 64 80 55 77 / 70 10 10 10 PHD 62 78 55 76 / 70 10 10 10 FKL 60 75 52 74 / 70 10 10 10 DUJ 60 75 52 74 / 70 10 10 10 LBE 62 78 55 76 / 70 10 10 10 BTP 60 75 52 74 / 70 10 10 10 IDI 60 75 52 74 / 70 10 10 10 ODM 63 78 52 76 / 70 10 10 10 .PBZ... MD...SEVERE THUNDERSTORM WATCH UNTIL 1100 PM EDT TUESDAY FOR ZONE MDZ001. OH...NONE. PA...NONE. WV...SEVERE THUNDERSTORM WATCH UNTIL 1100 PM EDT TUESDAY FOR ZONES WVZ012...WVZ021>023...WVZ041.
In the hours before
Local storm report, Jul 10, 5:57 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
557 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM WASHINGTON PA .75 INCH HAIL
07/10/01 WASHINGTON REPORTED BY SKYWARN
SPOTTERS
0420 PM PERRYSVILLE OH WIND DAMAGE
07/10/01 CARROLL TREES DOWN REPORTED BY
PUBLIC
0400 PM CONNELLSVILLE PA WIND DAMAGE
07/10/01 FAYETTE TREES DOWN REPORTED BY
EMERGENCY MANAGEMENT
0550 PM WASHINGTON PA FLASH FLOODS
07/10/01 WASHINGTON FLOODING NEAR WASHINGTON
AND CECIL REPORTED BY
EMERGENCY MANAGEMENTLocal storm report, Jul 10, 6:41 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
641 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM WAYNESBURG PA WIND DAMAGE
07/10/01 GREENE TREE DOWN IN WAYNESBURG
REPORTED BY EMERGENCY
MANAGEMENT
0450 PM GRANTSVILLE MD TORNADO
07/10/01 GARRETT HAM RADIO CALL IN TO
STERLING REPORTING TORNADO
NEAR GRANTSVILLE
0610 PM MOUNDSVILLE WV WIND DAMAGE
07/10/01 MARSHALL TREES DOWN IN AND AROUND
MOUNDSVILLE REPORTED BY
EMERGENCY MANAGEMENT
0630 PM MORGANTOWN WV WIND DAMAGE
07/10/01 MONONGALIA TREES DOWN REPORTED BY LAW
ENFORCEMENTSpecial weather statement, Jul 10, 7:03 PM EDT, 2 hours 56 minutes before
MDZ001-WVZ012-021>023-041-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 703 PM EDT TUE JUL 10 2001 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY BEAVER FAYETTE GREENE WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARSHALL OHIO IN OHIO... BELMONT CARROLL COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES...d IN WEST VIRGINIA... MARION MONONGALIA PRESTON TUCKER WETZEL IN MARYLAND... GARRETT
Local storm report, Jul 10, 7:58 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
758 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM HUNDRED WV .88 INCH HAIL
07/10/01 WETZEL REPORTED BY
PUBLIC
0710 PM FARMINGTON WV WIND DAMAGE
07/10/01 MARION TREES AND POWER LINES DOWN
REPORTED BY EMERGENCY
MANAGEMENT
0725 PM TUNNELTON WV 1.00 INCH HAIL
07/10/01 PRESTON REPORTED BY SKYWARNU
SPOTTERSLocal storm report, Jul 10, 9:05 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
905 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM FAIRMONT WV FLASH FLOODS
07/10/01 MARION ROUTE 19 FLOODED NEAR
FAIRMONT AND NUMEROUS
FLOODED IN FARMINGTON
REPORTED BY EMERGENCY
MANAGEMENT
0340 PM CHESTER WV .88 INCH HAIL
07/10/01 HANCOCK REPORTED BY LAW
ENFORCEMENT
RCCLocal storm report, Jul 10, 9:20 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
920 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM FAIRMONT WV FLASH FLOODS
07/10/01 MARION ROUTE 19 FLOODED NEAR
FAIRMONT AND NUMEROUS
FLOODED IN FARMINGTON
REPORTED BY EMERGENCY
MANAGEMENT
0340 PM CHESTER WV .88 INCH HAIL
07/10/01 HANCOCK REPORTED BY LAW
ENFORCEMENT
0430 PM GERMAN TOWNSHIP OH WIND DAMAGE
07/10/01 HARRISON NUMEROUS TREES DOWN
REPORTED BY SKYWARN
x SPOTTERS
RCCThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:53 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Ohio | 52 min |
| Jul 11, 12:52 AM EDT | Flash Flood Warning | PBZ | Marion | 4 hr |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.